Alert archive / Montana / Tornado Warnings in 2011
Tornado Warning 14, NWS Billings, MT
NWS Billings, MT issued this tornado warning at Jul 14, 2011, 4:59 PM MDT for Yellowstone County, Montana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2011, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 14, 2011, 5:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
County Yellowstone County, MT
The radar
The Billings radar (KBLX), 49 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:17 PM MDT | HAIL 1 | 1 Ese Pompeys Pillar, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:56 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WFUS55 KBYZ 142259
TORBYZ
MTC111-142330-
/O.NEW.KBYZ.TO.W.0014.110714T2259Z-110714T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
459 PM MDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...
* UNTIL 530 PM MDT.
* AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF
BALLANTINE...OR 24 MILES NORTHWEST OF HARDIN...MOVING NORTHEAST AT
20 MPH.
* THE TORNADO WILL BE NEAR...
RURAL CENTRAL YELLOWSTONE COUNTY AT 510 PM MDT
RURAL EASTERN YELLOWSTONE COUNTY AT 520 PM MDT
THIS INCLUDES INTERSTATE 94 BETWEEN MILE MARKERS 13 AND 34.
THIS DOES NOT INCLUDE THE CITY OF BILLINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN MONTANA AND NORTH CENTRAL WYOMING.
&&
LAT...LON 4605 10778 4589 10791 4590 10804 4585 10805
4584 10805 4591 10820 4611 10813
TIME...MOT...LOC 2259Z 213DEG 18KT 4594 10802
$$2 follow-up statements
262
WWUS55 KBYZ 142314
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
514 PM MDT THU JUL 14 2011
MTC111-142330-
/O.CON.KBYZ.TO.W.0014.000000T0000Z-110714T2330Z/
YELLOWSTONE MT-
514 PM MDT THU JUL 14 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EAST
CENTRAL YELLOWSTONE COUNTY...
AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED...6 MILES EAST OF
WORDEN OVER I-94...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORM'S PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN MONTANA AND NORTH CENTRAL WYOMING.
&&
LAT...LON 4605 10778 4591 10790 4593 10801 4594 10805
4609 10804
TIME...MOT...LOC 2313Z 213DEG 18KT 4600 10796
$$657
WWUS55 KBYZ 142327
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
527 PM MDT THU JUL 14 2011
MTC111-142336-
/O.EXP.KBYZ.TO.W.0014.000000T0000Z-110714T2330Z/
YELLOWSTONE MT-
527 PM MDT THU JUL 14 2011
...THE TORNADO WARNING FOR EAST CENTRAL YELLOWSTONE COUNTY WILL
EXPIRE AT 530 PM MDT...
ROTATION ASSOCIATED WITH THIS STORM HAS WEAKENED AND THE STORM IS NO
LONGER CONSIDERED TORNADIC. THEREFORE...THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
YELLOWSTONE COUNTY UNTIL 615 PM MDT. HAIL UP TO THE SIZE OF PING
PONG BALLS AND WIND GUSTS OVER 60 MPH ARE EXPECTED WITH THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN MONTANA AND NORTH CENTRAL WYOMING.
LAT...LON 4605 10778 4591 10790 4593 10801 4594 10805
4609 10804
TIME...MOT...LOC 2326Z 213DEG 18KT 4605 10791
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:02 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 2:02 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
202 PM MDT THU JUL 14 2011
.SHORT TERM...VALID FOR FRI AND SAT...
MINIMAL CHANGES TO FORECAST AGAIN THIS AFTERNOON...AS UPPER LOW
LEVEL PRESSURE SYSTEM REMAINS OVER THE PACIFIC
NORTHWEST...KEEPING SOUTHWEST FLOW OVER THE REGION. THUNDERSTORMS
ARE THE BIG STORY TODAY AND TOMORROW.
ALTHOUGH GFS AND EC ARE NOT DOING MUCH...THE NAM KEEPS BRINGING
WAVES THROUGH THE REGION...WHICH WILL BRING CONTINUED POTENTIAL
FOR STORMS AND PRECIP. HIGH CAPE VALUES CONTINUE TO BE PROGGED TO
DEVELOP OVER THE REGION TODAY. ADDITIONALLY...A STRONG JET IS
PROGGED TO MOVE THROUGH THE REGION. COMBINE THESE WITH A SHORTWAVE
MOVING OVER THE REGION...AND WE EXPECT TO SEE SCATTERED SHOWERS
AND THUNDERSTORMS...THAT COULD BE STRONG TO SEVERE IN NATURE
THROUGH TONIGHT. RAISED POPS SLIGHTLY...AND CONTINUED WITH MENTION
OF SEVERE ACROSS THE REGION.
ANOTHER SHORTWAVE MOVES THROUGH ON FRIDAY...BUT SOME SHORTWAVE
RIDGING IS ALSO INDICATED...SO WEATHER IS LOOKING A BIT LESS
LIKELY. STORMS DO LOOK LIKE THEY COULD STILL BE SEVERE IF THEY DO
DEVELOP. CONFIDENCE STILL NOT GREAT...SO HAVE NOT CHANGED MUCH
THROUGH THIS PERIOD...BUT DID RAISE POPS ACROSS THE EAST AND
NORTHEAST SLIGHTLY.
TEMPERATURES WILL REMAIN WARM THROUGH THE NEXT COUPLE DAYS...WITH
HIGHS AROUND 90 DEGREES. TEMPERATURES WILL BE ON THE RISE THROUGH
THE WEEKEND. GILSTAD
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
NO MAJOR CHANGES TO THE GOING FORECAST. UPPER LEVEL RIDGE WILL
PERSIST OVER THE CENTRAL US THROUGH THE PERIOD KEEPING SOUTHWEST
FLOW OVER THE FORECAST AREA. PERIODIC DISTURBANCES IN THIS FLOW
WILL PROVIDE FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS. AHEAD
OF A COLD FRONT FOR THE MIDDLE OF NEXT WEEK TEMPERATURES WILL
CLIMB INTO THE UPPER 90S SUNDAY THROUGH TUESDAY WITH SLIGHTLY
COOLER TEMPERATURES WEDNESDAY INTO THE END OF THE WEEK. CHAMBERS
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
THROUGH LATE TONIGHT. VERY LARGE HAIL IS POSSIBLE WITH ANY STORMS
THAT FORM...ALONG WITH VERY HEAVY RAINFALL. LOCAL IFR CONDITIONS
WILL EXIST IN AND NEAR ANY STORMS. BY MID EVENING A LARGE
CONVECTIVE COMPLEX MAY DEVELOP EAST OF ROSEBUD COUNTY WITH VERY
HEAVY RAIN CREATING A POTENTIALLY LARGE AREA OF IFR CONDITIONS TO
THOSE AREAS. STRONG WIND GUSTS ARE ALSO POSSIBLE NEAR ANY STORMS.
EXPECT CONVECTION TO DISSIPATE OR MOVE OUT OF THE AREA BY
MIDNIGHT. VFR CONDITIONS EXPECTED OVERNIGHT. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 063/092 060/092 064/097 064/098 064/097 063/091 061/090
42/T 21/U 11/U 11/U 12/T 22/T 22/T
LVM 051/089 051/091 052/095 052/095 055/092 053/088 049/089
22/T 21/B 11/U 11/U 12/T 22/T 22/T
HDN 060/093 060/095 062/098 063/099 062/101 061/091 059/092
42/T 21/U 11/U 11/U 12/T 22/T 22/T
MLS 064/094 064/094 065/099 066/100 066/098 063/091 061/091
52/T 31/U 11/U 11/U 12/T 22/T 22/T
4BQ 064/093 062/092 065/099 067/099 065/096 064/090 061/088
52/T 21/U 11/U 12/T 22/T 22/T 22/T
BHK 063/091 064/093 064/097 066/098 064/096 067/091 061/090
52/T 31/U 11/U 12/T 22/T 22/T 22/T
SHR 058/092 058/092 060/096 060/096 060/097 059/089 057/090
21/U 21/U 11/U 12/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ZONES 28>31-34-35-38>42-56>58-63>68.
WY...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jul 14, 10:25 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1025 AM MDT THU JUL 14 2011 MTZ028>042-056>058-063>068-WYZ098-099-151630- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1025 AM MDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEASTERN MONTANA. STRONGEST STORMS ARE EXPECTED EAST AND SOUTHEAST OF A LINE FROM ROUNDUP TO BILLINGS THIS EVENING. LARGE HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS CAN BE EXPECTED WITH THESE THUNDERSTORMS. HEAVY RAIN IS ALSO EXPECTED...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEATHER PATTERN WILL REMAIN FAVORABLE FOR WIDELY SCATTERED THUNDERSTORMS FRIDAY. THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL WITH THE THUNDERSTORM ACTIVITY. VERY HOT TEMPERATURES ARE EXPECTED SUNDAY THROUGH TUESDAY WITH HIGHS IN MANY LOCATIONS REACHING THE MID TO UPPER 90S. PROLONGED EXPOSURE TO SUCH HOT TEMPERATURES CAN LEAD TO HEAT EXHAUSTION AND HEAT STROKE...SO PLEASE TAKE THE NECESSARY PRECAUTIONS IF YOU ARE PLANNING ON PARTICIPATING IN OUTDOOR ACTIVITIES. EXPECT WATER LEVELS ON AREA RIVERS AND STREAMS TO CONTINUE TO DECREASE GRADUALLY. NONETHELESS...RIVERS WILL REMAIN HIGH AND FAST FOR THE FORESEEABLE FUTURE...AND CAUTION SHOULD BE USED WHEN NEAR ANY WATERWAY UNTIL LEVELS SUBSIDE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 14, 3:00 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
300 PM MDT THU JUL 14 2011
MTZ028-041-142200-
NORTHERN SWEET GRASS MT-SOUTHERN WHEATLAND MT-
300 PM MDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHEATLAND AND NORTHERN
SWEET GRASS COUNTIES UNTIL 400 PM MDT...
AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF HARLOWTON...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
TWODOT AROUND 315 PM MDT.
BARBER AROUND 320 PM MDT.
HARLOWTON AROUND 335 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4645 10968 4616 10999 4624 11020 4655 11010
4655 11003
TIME...MOT...LOC 2101Z 217DEG 24KT 4626 11001Special weather statement, Jul 14, 3:23 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
323 PM MDT THU JUL 14 2011
MTZ028-063-142200-
JUDITH GAP MT-SOUTHERN WHEATLAND MT-
323 PM MDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEATLAND COUNTY UNTIL
400 PM MDT...
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARLOWTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL WHEATLAND COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4658 10937 4627 10983 4640 11002 4670 10965
4670 10957
TIME...MOT...LOC 2123Z 223DEG 28KT 4640 10983Special weather statement, Jul 14, 3:44 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
344 PM MDT THU JUL 14 2011
MTZ034-039-056-142215-
EASTERN CARBON MT-NORTHERN STILLWATER MT-RED LODGE FOOTHILLS MT-
344 PM MDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON AND EASTERN
STILLWATER COUNTIES UNTIL 415 PM MDT...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF COLUMBUS TO BRIDGER...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL IMPACT BRIDGER...FROMBERG...JOLIET...ROCKVALE...
SILESIA...PARK CITY AND EDGAR THROUGH 415 PM MDT.
LAT...LON 4524 10917 4557 10932 4570 10891 4566 10889
4559 10879 4556 10880 4556 10877 4553 10876
4552 10874 4544 10868 4524 10870
TIME...MOT...LOC 2143Z 258DEG 19KT 4555 10915 4526 10895Special weather statement, Jul 14, 4:07 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
407 PM MDT THU JUL 14 2011
MTZ035-038-057-142300-
NORTHERN BIG HORN MT-SOUTHERN BIG HORN MT-YELLOWSTONE MT-
407 PM MDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN AND SOUTHERN
YELLOWSTONE COUNTIES UNTIL 500 PM MDT...
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF FORT SMITH...OR 31 MILES
SOUTHEAST OF BILLINGS...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...ST. XAVIER.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 477 AND 489.
THIS DOES NOT INCLUDE THE CITY OF BILLINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4585 10793 4560 10746 4539 10783 4532 10814
4542 10837
TIME...MOT...LOC 2206Z 221DEG 18KT 4542 10816Special weather statement, Jul 14, 4:17 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
417 PM MDT THU JUL 14 2011
MTZ039-056-142315-
EASTERN CARBON MT-RED LODGE FOOTHILLS MT-
417 PM MDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 515
PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF RED LODGE...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...BRIDGER...FROMBERG...JOLIET...
EAST BRIDGER AND EDGAR.
THIS INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 96 AND 99.
THIS INCLUDES MONTANA HIGHWAY 310 BETWEEN MILE MARKERS 22 AND 40.
THIS INCLUDES MONTANA STATE HIGHWAY 72 BETWEEN MILE MARKERS 13 AND
21.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4519 10927 4555 10899 4540 10868 4535 10870
4517 10900 4513 10915
TIME...MOT...LOC 2216Z 217DEG 18KT 4520 10913Local storm report, Jul 14, 4:31 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
431 PM MDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 S LAUREL 45.65N 108.77W
07/14/2011 E1.75 INCH YELLOWSTONE MT LAW ENFORCEMENT
LOCATION ESTIMATED. PASSED ON FROM BILLINGS DISPATCH.
DRIVER WAS ON HWY 212 SOUTH OF LAUREL.
&&
RNLThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:05 PM MDT | Special Weather Statement | BYZ | Yellowstone | 55 min |
| Jul 13, 6:40 PM MDT | Special Weather Statement | BYZ | Treasure | 65 min |
| Jul 13, 9:45 PM MDT | Special Weather Statement | BYZ | Prairie | 60 min |
| Jul 13, 9:51 PM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 34 min |
| Jul 14, 2:28 PM MDT | Special Weather Statement | BYZ | Golden Valley | 62 min |
| Jul 14, 3:00 PM MDT | Special Weather Statement | BYZ | Wheatland | 60 min |
| Jul 14, 3:23 PM MDT | Special Weather Statement | BYZ | Wheatland | 37 min |
| Jul 14, 3:44 PM MDT | Special Weather Statement | BYZ | Carbon | 31 min |
| Jul 14, 3:44 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Wheatland | 40 min |
| Jul 14, 4:07 PM MDT | Special Weather Statement | BYZ | Big Horn | 53 min |
| Jul 14, 4:07 PM MDT | Severe Thunderstorm Warning | BYZ | Carbon, Stillwater, Yellowstone | 38 min |
| Jul 14, 4:17 PM MDT | Special Weather Statement | BYZ | Carbon | 58 min |
| Jul 14, 4:29 PM MDT | Severe Thunderstorm Warning | BYZ | Yellowstone | 61 min |
| Jul 14, 5:12 PM MDT | Special Weather Statement | BYZ | Big Horn | 63 min |
| Jul 14, 5:13 PM MDT | Severe Thunderstorm Warning | BYZ | Yellowstone | 62 min |
| Jul 14, 5:27 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn | 63 min |
| Jul 14, 5:30 PM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Yellowstone | 60 min |
| Jul 14, 5:35 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Stillwater, Yellowstone | 33 min |
Nearby
Tornado Warnings in Montana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.